MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX40026UX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use a resolute onyx drug eluting stent to treat a moderately tortuous and severely calcified lesion.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging.There were no issues noted when removing the device from the hoop/tray.The device was inspected with no issues identified.Negative prep was not performed.The lesion was pre-dilated.The device did not pass through a previously-deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery, it was reported that stent deformation occurred in-vivo during positioning.It was described that the physician tried a number of times to place the stent in a highly calcified area and during this time one of the stent struts lifted.It was also reported that the physician then pre dilated the lesion again and completed the procedure using a non-medtronic stent.Patient status post-procedure is alive with no injury.
 
Additional Manufacturer Narrative
The stent was positioned on the balloon between the marker bands as per specifications.Deformation was evident to the 1st, 2nd and 15th stent wraps, with struts raised.Deformation was evident to the distal tip, with tip appearing uneven.The guidewire lumen patency was verified with a 0.015 inch mandrel.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7320563
Report Number9612164-2018-00466
Device Sequence Number10793012
Product Code NIQ
UDI-Device Identifier00643169557192
UDI-Public00643169557192
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2019
Device Catalogue NumberRONYX40026UX
Device Lot Number0008848030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2018
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer03/29/2018
05/11/2018
Initial Report FDA Received Date03/07/2018
Supplement Report FDA Received Date04/25/2018
05/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1